MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT

SHIRAKAWA OLYMPUS CO., LTD. ELECTROSURGICAL UNIT
Model Number UES-40
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/17/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was returned to an olympus service center for evaluation.Upon inspection and testing of the returned device, the reported issue (offensive odor) was confirmed and found to be caused by a connector failure.Service confirmed that part of the front panel was damaged (burnt) where the saline tool is inserted (connector failure).There was no visible damage to the inner parts of the device.There were no functional problems identified.The investigation is ongoing; therefore, the root cause of the reported event cannot be determined at this time.However, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The customer reported that during an unspecified therapeutic procedure, coagulation began to smell.The subject device was disconnected, and then it stopped working.It was observed there were burnt stains on the device cover.The intended procedure was completed using another device.There was no patient or user injury reported due to the event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 14 years since the subject device was manufactured.Based on the results of the investigation, the root cause of the customers reported event (saline connector burned and smelled) was unable to be identified.Olympus will continue to monitor field performance for this device.

Brand Name
ELECTROSURGICAL UNIT
Common Device Name
ELECTROSURGICAL UNIT
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer Contact
masaharu hirose
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8-061
JA   961-8061
426422891
MDR Report Key15084983
Report Number3002808148-2022-00213
Device Sequence Number14742845
Product Code GEI
UDI-Device Identifier04953170165429
UDI-Public04953170165429
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
K030194
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberUES-40
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/01/2022
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/22/2022
Supplement Date Received by Manufacturer08/24/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/16/2008
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown